Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 99, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 8, 2015, 9:46 AM CDT for Benton County, Camden County, Morgan County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2015, 9:46 AM CDT (14:46 UTC)
- Expired
- Apr 8, 2015, 10:30 AM CDT
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Benton County, MO, Camden County, MO, Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 111 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 6:39 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2027 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
998
WUUS53 KSGF 081446
SVRSGF
MOC015-029-141-081530-
/O.NEW.KSGF.SV.W.0099.150408T1446Z-150408T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
946 AM CDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BENTON COUNTY IN CENTRAL MISSOURI...
NORTHWESTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
WESTERN MORGAN COUNTY IN CENTRAL MISSOURI...
* UNTIL 1030 AM CDT
* AT 944 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
WARSAW...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
STOVER AND WARSAW.
THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS AND TRUMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3848 9295 3807 9285 3807 9343 3807 9346
3820 9350 3820 9349
TIME...MOT...LOC 1446Z 242DEG 33KT 3814 9340
HAIL...1.00IN
WIND...<50MPH
$$
FOSTER2 follow-up statements
432
WWUS53 KSGF 081507
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1007 AM CDT WED APR 8 2015
MOC015-029-141-081530-
/O.CON.KSGF.SV.W.0099.000000T0000Z-150408T1530Z/
BENTON MO-CAMDEN MO-MORGAN MO-
1007 AM CDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
MORGAN...NORTHWESTERN CAMDEN AND EAST CENTRAL BENTON COUNTIES UNTIL
1030 AM CDT...
AT 1003 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 20 MILES SOUTHWEST
OF STOVER...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
STOVER.
THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR THE WESTERN END OF THE LAKE OF THE OZARKS...GET AWAY
FROM THE WATER AND MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHERN MISSOURI.
LAT...LON 3848 9295 3815 9287 3812 9320 3818 9330
3827 9335
TIME...MOT...LOC 1506Z 242DEG 33KT 3823 9319
HAIL...1.00IN
WIND...<50MPH
$$
FOSTER068
WWUS53 KSGF 081521
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1021 AM CDT WED APR 8 2015
MOC015-029-141-081531-
/O.EXP.KSGF.SV.W.0099.000000T0000Z-150408T1530Z/
BENTON MO-CAMDEN MO-MORGAN MO-
1021 AM CDT WED APR 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MORGAN...NORTHWESTERN
CAMDEN AND EAST CENTRAL BENTON COUNTIES WILL EXPIRE AT 1030 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND FREQUENT
LIGHTNING WILL CONTINUE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHERN MISSOURI.
LAT...LON 3848 9295 3815 9287 3812 9320 3818 9330
3827 9335
TIME...MOT...LOC 1521Z 242DEG 33KT 3829 9303
$$
FOSTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 5:53 AM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Apr 8, 5:53 AM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 553 AM CDT Wed Apr 8 2015 .SYNOPSIS... Issued at 255 AM CDT WED APR 8 2015 Very slow moving storms over eastern Kansas into west central MO during the late evening were in the final stages of dissipating as of 2 am. Additional showery activity was occuring over the eastern Ozarks this morning and will probably continue to see these scattered showers and thunderstorms there through the morning with a weak low level jet in place over the area and elevated instability. Broad southwesterly flow aloft continues across the region with closed low in the southwest U.S. and upper level jet streak pushing northeast ahead of the low into the Baja region and desert southwest. Surface front was located from northeast MO into west central MO and southeast Kansas early this morning and was the focusing mechanism for the earlier convection. Very mild conditions for this time of year during the overnight hours with readings still in the mid 60s to low 70s and dew points in the low to mid 60s southeast of that front. Main forecast focus will be with thunderstorm chances, timing and severity for today through Thursday evening. && .SHORT TERM...(Today and Tonight) Issued at 255 AM CDT WED APR 8 2015 Jet streak near the Baja region will begin to lift northeast into the southern Plains today with best convective chances occurring across the north and western sections of the CWA. Believe most of the convection we have initially will be elevated in nature and consist of mainly a hail risk. More significant severe chances for late afternoon into tonight will hinge on how much convection we receive today and how that affects the atmosphere. Without a lot of convection today there would be sufficient instability and shear for all modes of severe weather with surface based storms initially firing along the dry line/cold front to our west and then progressing east into the area during the evening. Temperatures will be similar to what we had yesterday. .LONG TERM...(Thursday through Tuesday) Issued at 255 AM CDT WED APR 8 2015 The cold front and upper level wave will still be to our west as we head into Thursday. Upper wave and front will kick eastward through the day with best chance of severe storms occurring across the eastern half of the forecast area with the better instability during the afternoon/evening occurring there out ahead of the front. Large hail and damaging winds will be possible with these storms, however overall severity will be dependent on how much instability can develop in the wake of morning convection ongoing from tonights storms. Should clear out from west to east Thursday night behind the cold front with high pressure moving into the region. The high will shift over the area Saturday and bring some slightly cooler and drier air to the area, but will shift eastward by Saturday night with a return to the Gulf moisture feed thereafter. The overall unsettled weather pattern will return quickly by Saturday night and Sunday and will continue into the middle part of next week as upper level energy moves in from the southwest bringing showers and thunderstorms to the area on a daily basis. && .AVIATION...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 549 AM CDT WED APR 8 2015 Newly developing convection is expected to remain north of the terminals this morning. Expecting to remain in VFR conditions through the morning. Upper level energy with a jet streak will lift northeast into the Plains today and interact with a surface front which remains stationary over eastern Kansas into central MO. This will help thunderstorms to redevelop by midday into the afternoon and may affect the terminal locations during the afternoon and evening. Strong to severe storms are expected to develop along a dry line further to the west by late afternoon and push into the area this evening from the west. VFR conditions expected outside of the convection with MVFR to IFR conditions within the convection. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Apr 8, 4:59 AM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 459 AM CDT WED APR 8 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 459 AM CDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... SOUTHERLY WINDS WILL GUST TO NEAR 30 MPH AT TIMES TODAY OUT AHEAD OF A STORM SYSTEM TO THE WEST. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING OVER SOUTH CENTRAL MISSOURI. SEVERE STORMS ARE NOT EXPECTED WITH THIS ACTIVITY. LATER TODAY...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS IN THE VICINITY OF A SURFACE FRONT OVER SOUTHEAST KANSAS INTO WEST CENTRAL MISSOURI...AS AN UPPER LEVEL DISTURBANCE LIFTS NORTHEAST INTO THE SOUTHERN PLAINS. SOME OF THESE STORMS MAY PRODUCE SOME LARGE HAIL. BY LATE AFTERNOON INTO THE EVENING...STRONG TO SEVERE STORMS WILL DEVELOP TO OUR WEST AND THEN PUSH INTO THE AREA OFFERING THE BEST CHANCE AT SEVERE WEATHER. LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES WILL ALL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE MAIN STORM SYSTEM WILL THEN MOVE THROUGH THE AREA ON THURSDAY. A LINE OF STRONG TO SEVERE STORMS WILL MOVE ACROSS THE AREA AND POSE A RISK OF DAMAGING WIND GUSTS ALONG WITH THE POTENTIAL FOR A FEW TORNADOES. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY INTO TUESDAY ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Apr 8, 6:26 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
626 AM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM HAIL PAWNEE STATION 37.70N 94.79W
04/08/2015 E1.00 INCH BOURBON KS FIRE DEPT/RESCUE
&&
LINDENBERGLocal storm report, Apr 8, 6:33 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
633 AM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 AM HAIL 1 N PAWNEE STATION 37.71N 94.79W
04/08/2015 E1.00 INCH BOURBON KS FIRE DEPT/RESCUE
&&
DCRAMERLocal storm report, Apr 8, 6:56 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
656 AM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 AM HAIL HIATTVILLE 37.72N 94.87W
04/08/2015 E1.75 INCH BOURBON KS FIRE DEPT/RESCUE
&&
DCRAMERLocal storm report, Apr 8, 7:22 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
722 AM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM HAIL MOUNDVILLE 37.77N 94.45W
04/08/2015 E0.88 INCH VERNON MO PUBLIC
&&
LINDENBERGLocal storm report, Apr 8, 8:41 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
841 AM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM HAIL 6 S EL DORADO SPRINGS 37.79N 94.02W
04/08/2015 E1.75 INCH CEDAR MO TRAINED SPOTTER
&&
RABERDINGSpecial weather statement, Apr 8, 9:41 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 941 AM CDT WED APR 8 2015 MOZ055-056-068-069-081530- BENTON MO-CAMDEN MO-HICKORY MO-MORGAN MO- 941 AM CDT WED APR 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HICKORY... NORTHWESTERN CAMDEN...SOUTHEASTERN BENTON AND SOUTHWESTERN MORGAN COUNTIES UNTIL 1030 AM CDT... AT 939 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF FRISTOE TO 6 MILES WEST OF PRESTON...MOVING EAST AT 35 MPH. PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS. THESE STORMS WILL GENERALLY REMAIN OVER RURAL AREAS OF SOUTHEASTERN BENTON...NORTHWESTERN CAMDEN...NORTHEASTERN HICKORY AND SOUTHWESTERN MORGAN COUNTIES. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF THE OZARKS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY AFTERNOON FOR SOUTHERN MISSOURI. LAT...LON 3840 9296 3801 9287 3792 9326 3827 9332 TIME...MOT...LOC 1441Z 248DEG 28KT 3818 9335 3795 9330 FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 11:36 PM CDT | Special Weather Statement | SGF | St. Clair | 24 min |
| Apr 8, 6:15 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 60 min |
| Apr 8, 6:52 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 53 min |
| Apr 8, 7:46 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 44 min |
| Apr 8, 8:10 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 50 min |
| Apr 8, 8:54 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 51 min |
| Apr 8, 9:03 AM CDT | River Flood Warning | SGF | Vernon | 4 days |
| Apr 8, 9:03 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| Apr 8, 9:41 AM CDT | Special Weather Statement | SGF | Benton | 49 min |
| Apr 8, 11:24 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 36 min |
| Apr 8, 4:05 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 22 min |
| Apr 8, 5:28 PM CDT | Special Weather Statement | SGF | Benton | 32 min |
| Apr 8, 5:52 PM CDT | Special Weather Statement | SGF | Morgan | 23 min |
| Apr 8, 5:58 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 24 min |
| Apr 8, 6:51 PM CDT | Special Weather Statement | SGF | Miller | 24 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.